MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18206030
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The deltamaxx will not be returned, therefore the root cause of the coils non-detachment cannot be determined.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.Procode: krd/hcg.
 
Event or Problem Description
The contact from the facility reported that during coil embolization of an aneurysm at the right iliac artery the deltamaxx(cdx182060-30/c33979) coil could not be detached.The patient's vessels were mildly torturous and not calcified.There were coils (presidio18/deltamaxx 20mm, azur), a sheath introducer (medkit), a guiding catheter (cerulean g50/g40, medikit), a guidewire (radifocus, terumo), a microcatheter (coiling support, hi-lex corporation) and an enpower control cable and detachment box used for this procedure.A y-connector was not used for the procedure.The procedure was for prophylaxis a type ii endoleak type.An approach was made from the left femoral artery.A guiding catheter and the microcatheter were delivered to the lesion under the sheath.The coil embolization was performed after the tip of the microcatheter was advanced to the lesion.After 2 coils were inserted, the physician inserted the complaint deltamaxx coil and pressed the detachment button but the coil could not be detached.The button was pressed several times but the coil could not be detached.It was confirmed the power light did not turn on.The coil was replaced with another coil (azur, terumo clinical supply) in the same system.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The product was already disposed and not available for the investigation.No further information is available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6088251
Report Number2954740-2016-00268
Device Sequence Number16305141
Product Code KRD
UDI-Device Identifier10878528008719
UDI-Public(01)10878528008719(17)200331(10)C33979
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberCDX18206030
Device Lot NumberC33979
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2016
Initial Report FDA Received Date11/08/2016
Patient Sequence Number1
Patient Age88 YR